MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II RESURF PAT 26MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GNS II RESURF PAT 26MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71420580
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 07/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after tkr surgery had been performed on (b)(6) 2019, the patient experienced knee pain.A revision surgery was performed on (b)(6) 2023 to address this adverse event.Patient current health status is stable.
 
Additional Manufacturer Narrative
H3, h6.The devices were not returned for evaluation; therefore, devices analysis could not be performed.The clinical/medical investigation concluded that, based on the information provided, the clinical root cause of the reported knee pain cannot be definitively concluded.However, changes of the patella and how it is rotated and how it rides in trochlear groove and soft tissue irritation cannot be ruled out as a possible contributing factor to the patient¿s reported knee pain.The provided anteroposterior, lateral and sunrise x-ray imaging support the complaint.No additional radiologic imaging of the right knee was provided for comparison.Reportedly, the patella component was revised/explanted with all other knee components remaining in vivo.The patient impact is the reported pain and subsequent revision of the patella component.The patient¿s current health status is reportedly stable.Therefore, no further medical assessment can be rendered.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the devices did not reveal similar events for the listed devices.A review of the instructions for use documents for knee system revealed that the patient should be advised to report any pain and unusual incidences.Position changes in the components may compromise the durability of the implants, this has been identified as warnings and precautions.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GNS II RESURF PAT 26MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17466700
Report Number1020279-2023-01549
Device Sequence Number15230414
Product Code JWH
UDI-Device Identifier03596010208323
UDI-Public03596010208323
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71420580
Device Lot Number18KM11657
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2023
Supplement Date Received by Manufacturer08/28/2023
Initial Report FDA Received Date08/04/2023
Supplement Report FDA Received Date08/29/2023
Date Device Manufactured10/12/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GII CR DEEP FLEX ISRT S3-4 9M, LOT#:15FM21342; GNS II CMT TIB SIZE 4 {} RIGHT, LOT#:18GT06846; LEGION CR NP FEM SZ 4 RT, LOT#: 18KM07987
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown